|Switching from Kaletra/Truvada to Norvir/Reyataz/Truvada
Jul 11, 2009
Remember my post from 6 feb? Tomorrow my gf finally switches from Kaletra to Norvir/Reyataz. The doctor said her eyes might be a little yellow sometimes. Where does this come from? What other side effects can she expect?
G. The Netherlands
| Response from Dr. Young
Thanks for your follow up. The yellowing of the eyes that your GF's doctor refers to is a side effect of the atazanavir (Reyataz). It's usually not a big issue, not of medical significant (other than the cosmetic appearance), but occurs in 3-5% of individuals on boosted 'taz. Staying hydrated can help, and we've found that the symptom (if it occurs) decreases in severity after the first couple of weeks.
If the side effect is significant or undesirable, we'll consider using either fosamprenavir (Lexiva, Telzir) or darunavir (Prezista). If I'm not mistaken, the former is approved for use in the EU for patients like your girlfriend.
Best of health to the both of you, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Side Effects Of Truvada And Reyataz And Norvir
- How Long After Exposure Can A Hepatitis C Test Be Positive?
- What Percentage Of People In The World Have Bacterial Vaginosis?
- What Kind Of Medication Does A Doctor Prescribe For Shingles?
- What Is The Effect Of Syphilis If Left Untreated?
- What Is Mucosal Herpes Infections?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.